Jul 8, 2013
If I have lost weight due to lipodystrophy, if I GAIN weight back will it/could it refill were it was lost?
Response from Mr. Vergel
I am sure you mean lipoatrophy ( loss of fat under the skin or what is called subcutaneous fat). Lipodystrophy is the presence of lipoatrophy with or without lipohypertrophy (fat gain in the inner belly area) and lipid perturbations in HIV.
If you are not taking AZT or Zerit, your subcutaneous fat can slowly increase as time goes by. Gaining weight can also help increase fat under the skin but it can unfortunately increase visceral fat, depending on the type of weight gain and your lifestyle choices.
If you are taking AZT or Zerit, please talk to your doctor about switching you to other medications that do not cause lipoatrophy.
CD4 counts and udictatable viral load
Gluten Free Foods
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.